Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 379, NWS Atlanta, GA

June 28, 2009Chattahoochee County, Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2009, 6:26 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2009, 6:26 PM EDT (22:26 UTC)
Expired
Jun 28, 2009, 7:15 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattahoochee County, GA, Muscogee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:34 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2396 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282226
SVRFFC
GAC053-215-282315-
/O.NEW.KFFC.SV.W.0379.090628T2226Z-090628T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT SUN JUN 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  WESTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 715 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DESTRUCTIVE WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED NEAR FORT
  BENNING/LAWSON ARMY AIR FIELD...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUSSETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.

&&

LAT...LON 3227 8490 3231 8494 3232 8498 3236 8500
      3238 8498 3241 8498 3242 8497 3245 8500
      3248 8500 3256 8491 3229 8466 3223 8492
TIME...MOT...LOC 2226Z 322DEG 13KT 3240 8495

$$
1 follow-up statement
000 
WWUS52 KFFC 282245
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SUN JUN 28 2009

GAC053-215-282315-
/O.CON.KFFC.SV.W.0379.000000T0000Z-090628T2315Z/
CHATTAHOOCHEE GA-MUSCOGEE GA-
645 PM EDT SUN JUN 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN MUSCOGEE AND SOUTHERN CHATTAHOOCHEE COUNTIES...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED
NEAR CARTER ACRES...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND
HILL...CUSTER ROAD TERRACE...BATTLE PARK...FORT BENNING/LAWSON ARMY
AIR FIELD...CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...MANTA AND
CUSSETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.

&&

LAT...LON 3227 8490 3231 8494 3232 8498 3236 8500
      3238 8498 3241 8498 3242 8497 3245 8500
      3248 8500 3256 8491 3229 8466 3223 8492
TIME...MOT...LOC 2245Z 344DEG 10KT 3240 8496

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 5:05 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 28, 5:05 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SUN JUN 28 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT POISED TO THE NORTHWEST OF THE FORECAST AREA IS EXPECTED
TO MOVE INTO NORTHWEST GEORGIA THIS EVENING...SWEEPING INTO CENTRAL
GEORGIA MONDAY MORNING AND EVENTUALLY INTO SOUTH GEORGIA BY MONDAY
NIGHT. MUCH DRIER LOW LEVEL AIRMASS SHOULD SETTLE OVER THE REGION FOR
THE FIRST HALF OF THE WEEK. GFS MODEL SOUNDINGS SHOW A STABLE AIRMASS
OVER THE FORECAST AREA FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT.
AFTERNOON HIGHS WILL REMAIN WARM OVER THE STATE THROUGH THE SHORT
TERM FORECAST PERIOD...BUT DRIER AIRMASS WILL ALLOW OVERNIGHT LOWS TO
MODERATE NICELY.

FOR TONIGHT...ATMOSPHERE HAS BECOME MODERATELY UNSTABLE THIS
AFTERNOON WITH AMPLE LOW LEVEL MOISTURE AND STRONG SURFACE HEATING.
12Z FFC SOUNDING MODIFIED FOR MID 90S TEMPERATURES RESULTS IN A DEEP
BUT NOT NECESSARILY FAT AREA OF CAPE. ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED INTO THE EVENING AHEAD OF THE COLD FRONT.
SURFACE CONVERGENCE IS NOT SPECTACULAR ALONG THE FRONTAL BOUNDARY
WITH NORTHWEST WINDS PRECEDING THE ACTUAL FRONT...BUT SHOULD BE
SUFFICIENT TO KEEP SCATTERED CONVECTION AND CHANCE POPS GOING
OVERNIGHT IN ADVANCE OF THE FRONTAL ZONE.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL PATTERN REMAINS FAIRLY STATIC THROUGH THE MAJORITY OF THE
EXTENDED FORECAST PERIOD WITH A LARGE...DEEP CLOSED LOW OVER THE
GREAT LAKES AND A TALL...STRONG RIDGE OVER THE WESTERN U.S. THIS
KEEPS GEORGIA UNDER WEST TO NORTHWEST UPPER FLOW WITH A FAIRLY WEAK
SURFACE PRESSURE PATTERN. LOW AND MID LEVEL MOISTURE DOES CREEP BACK
INTO THE REGION...BUT REMAINS ONLY MARGINAL. ISOLATED TO SCATTERED...
MAINLY DIURNAL...CONVECTION IS LIKELY TO RETURN FOR THE END OF THE
WEEK INTO NEXT WEEKEND. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE
SEASONAL NORMS THROUGH THE EXTENDED FORECAST PERIOD.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS AFFECTING MAINLY NORTH AND WEST SECTIONS
OF THE CWA SO FAR THIS AFTERNOON. HOWEVER WITH WEAK BOUNDARY OVER
NORTHEAST GEORGIA AND A COLD FRONT DRIFTING SOUTHWARD FROM
TENNESSEE...WILL CONTINUE PREVIOUS TAF TREND WITH TEMPO THUNDER MOST
SITES UNTIL AROUND 01Z/02Z...THEN VCTS TIL AROUND MIDNIGHT. EXPECT
VFR TO LOW VFR CONDITIONS TO DOMINATE THROUGH THE PERIOD...EXCEPT
BRIEFLY LOWERING INTO THE MVFR RANGE IN T-STORMS. WEST TO NORTHWEST
WINDS WITH SPEEDS GENERALLY IN THE 6 TO 12 KT RANGE LOOK GOOD FOR
MUCH OF THE TAF PERIOD.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  94  63  93  67 /  30  10  10  10  10
ATLANTA         73  91  66  91  68 /  30  20  10  10  10
BLAIRSVILLE     66  89  60  88  61 /  30  10  10  10  10
CARTERSVILLE    68  91  62  91  63 /  30  10  10  10  10
COLUMBUS        76  94  66  95  70 /  30  40   5  10  10
GAINESVILLE     72  91  63  91  67 /  30  10  10  10  10
MACON           75  94  65  96  67 /  30  30   5  10  10
ROME            69  91  63  92  64 /  30  10  10  10  10
PEACHTREE CITY  68  92  61  91  63 /  30  20   5  10  10
VIDALIA         77  94  70  96  70 /  30  50  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JASPER...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...
UPSON...WALKER...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...
WILCOX...WILKINSON.

&&

20
Hazardous weather outlook, Jun 28, 2:21 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SUN JUN 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
221 PM EDT SUN JUN 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH AND PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK SURFACE TROUGH REMAINED STRETCHED ACROSS CENTRAL GEORGIA. A
COLD FRONT WILL PUSH ACROSS THE TENNESSEE VALLEY THIS AFTERNOON
AND INTO NORTH GEORGIA BY THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE FREQUENT LIGHTNING. HOWEVER...DAMAGING WINDS AND LARGE HAIL
ARE ALSO POSSIBLE WITH THE STRONGER STORMS.

.DISCUSSION...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN DRAPED ACROSS CENTRAL GEORGIA
...PROVIDING A FOCUS FOR SCATTERED AFTERNOON THUNDERSTORMS AS
CAPES INCREASE TO AROUND 2500 OR GREATER. ADDITIONALLY... A COLD
FRONT WILL PUSH INTO NORTH GEORGIA BY THIS EVENING. SCATTERED
THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT ARE EXPECTED TO PUSH
INTO NORTH GEORGIA THIS AFTERNOON... THEN CENTRAL GEORGIA DURING
THE EVENING. A HOT AND UNSTABLE AIRMASS WILL BE IN PLACE AS THE
FRONT APPROACHES... GIVING THE POTENTIAL FOR ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS ACROSS NORTH AND PARTS OF CENTRAL GEORGIA
DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE STORM THREAT
SHOULD DIMINISH BY LATE EVENING AS DAYTIME TEMPERATURES COOL AND
THE FRONT WEAKENS AS IT SAGS SOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF
NORTH AND ALL OF CENTRAL GEORGIA ON MONDAY. AFTERNOON THUNDERSTORMS
WILL ALSO BE POSSIBLE FOR NORTH AND CENTRAL GEORGIA ON THURSDAY...FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE
ACTIVATION ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING THE
AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jun 28, 4:12 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT SUN JUN 28 2009

GAZ042-052-282100-
412 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN HEARD AND CARROLL COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HEARD AND
CARROLL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE EPHESUS...BLACKJACK MOUNTAIN...TYUS...
ROOSTERVILLE...FROLONA...CENTRALHATCHEE...WARESVILLE...TEXAS AND
FRANKLIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 4:41 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT SUN JUN 28 2009

GAZ003-004-282130-
441 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN WHITFIELD AND CATOOSA COUNTIES UNTIL 530 PM EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RINGGOLD...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD AND
CATOOSA COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE SALEM...RINGGOLD...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...COHUTTA...VARNELL...TUNNEL HILL...ROCKY FACE...MILL
CREEK...DALTON AND DAWNVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 4:42 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT SUN JUN 28 2009

GAZ066-282130-
442 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TROUP COUNTY
UNTIL 530 PM EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HILLCREST...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE HARRISONVILLE...LOUISE...HILLCREST...WARES
CROSSROADS AND LAGRANGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 4:44 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT SUN JUN 28 2009

GAZ012-020-282130-
444 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN BARTOW AND GORDON COUNTIES UNTIL 530 PM EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OOSTANAULA...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARTOW AND
GORDON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE PLAINVILLE...OOSTANAULA...CALHOUN...
ADAIRSVILLE...FOLSOM...KINGSTON AND PINE LOG. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 28, 5:10 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT SUN JUN 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     TEXAS                   33.24N 85.20W
06/28/2009                   HEARD              GA   COUNTY OFFICIAL

            911 REPORTED SEVERAL TREES DOWN IN THE TEXAS AREA.

&&

20
Special weather statement, Jun 28, 5:42 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SUN JUN 28 2009

GAZ003-004-282230-
542 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITFIELD AND CATOOSA
COUNTIES UNTIL 630 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VARNELL...DRIFTING SOUTHEAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND CATOOSA COUNTIES...INCLUDING AREAS AROUND SALEM...
TUNNEL HILL...RINGGOLD...BOYNTON...INDIAN SPRINGS...VARNELL...ROCKY
FACE AND DAWNVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:03 PM EDTSevere Thunderstorm WarningFFCMarion, Talbot, Taylor26 min
Jun 28, 3:06 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter39 min
Jun 28, 4:17 PM EDTSevere Thunderstorm WarningFFCHeard43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.